Texas, 2014Damaging Wind in Texas, September 5, 2014
September 5, 2014 · NWS EWX · 1 event in 1 county or zone
The remnants of Tropical Storm Dolly deposited deep low level moisture which allowed pulse thunderstorms to form with daytime heating. One of these storms produced severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Tropical Storm Dolly deposited deep low level moisture which allowed pulse thunderstorms to form with daytime heating. One of these storms produced severe wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 5, 2:16 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Sep 5, 2:16 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
316 PM CDT FRI SEP 5 2014
.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...NW-SE MID LEVEL
CYCLONIC SHEAR AXIS NOTED JUST WEST OF RIO GRANDE. COVERAGE OF
CONVECTION HAS DIMINISHED NEAR IT THIS AFTERNOON. HOWEVER...
ISOLATED TO SCATTERED SHOWERS AND STORMS HAVE DEVELOPED IN THE
MORE UNSTABLE ENVIRONMENT ACROSS THE EASTERN EDWARDS PLATEAU...
HILL COUNTRY AND COASTAL PLAINS. THIS ACTIVITY WILL DISSIPATE
AROUND SUNSET. OVERNIGHT...RE-DEVELOPMENT OF ISOLATED TO WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE FAR
WESTERN CWA...CLOSER TO THE MID LEVEL VORTICITY AXIS AND
NOCTURNAL LOW LEVEL JET.
ON SATURDAY ISOLATED SHOWERS AND STORMS WILL BE PRIMARILY FOCUSED
IN THE SOUTHEAST CWA ACROSS THE COASTAL PLAINS WITH THE SEA-
BREEZE. A FEW STRAY SHOWERS CAN NOT BE RULED OUT ELSEWHERE ACROSS
THE CWA. IN ADDITION STORMS WILL BE LOCATED TO THE NORTH OF THE
CWA...CLOSER TO A COLD FRONT MOVING SLOWLY SOUTH ACROSS NORTH-
CENTRAL TEXAS BACK WEST INTO THE PERMIAN BASIN. OTHERWISE WARM
TEMPS ON SATURDAY.
THE COLD FRONT WILL ENTER THE NORTHERN CWA LATE SATURDAY NIGHT
WITH ISOLATED TO POSSIBLE SCATTERED SHOWERS ALONG IT.
&&
.LONG TERM (SUNDAY THROUGH FRIDAY)...THE WEAK COLD FRONT WILL
INTERACT WITH MOISTURE POOLED AHEAD OF IT TO ALLOW FOR ISOLATED
SHOWERS AND STORMS FARTHER SOUTH INTO THE CWA DURING THE DAY ON
SUNDAY. EVENTUALLY THE BOUNDARY WASHES OUT AND THE MID AND UPPER
LEVEL RIDGE FLATTENS AND CENTERS OVER THE CWA MONDAY THROUGH
WEDNESDAY...RESULTING IN MAINLY DRY CONDITIONS AND WARMING
TEMPERATURES. THE GFS CONTINUES TO INDICATE ANOTHER COLD FRONT AND
OPPORTUNITY FOR RAINFALL LATE THURSDAY INTO FRIDAY...WHILE THE 12Z
ECMWF IS NOW SLOWER WITH THE OPPORTUNITY COMING FRIDAY INTO
SATURDAY. FOR NOW HAVE GONE WITH LOW POPS ACROSS NORTHERN AND
EASTERN AREAS THURSDAY AND THE ENTIRE CWA FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 75 97 75 97 74 / 10 20 20 30 10
AUSTIN BERGSTROM INTL AIRPORT 72 96 72 97 71 / 10 20 20 30 10
NEW BRAUNFELS MUNI AIRPORT 73 97 73 98 72 / 10 10 20 30 10
BURNET MUNI AIRPORT 73 94 73 93 73 / 10 20 30 30 10
DEL RIO INTL AIRPORT 76 93 75 95 75 / 40 20 30 20 10
GEORGETOWN MUNI AIRPORT 74 95 75 95 73 / 10 30 30 30 10
HONDO MUNI AIRPORT 72 95 72 95 71 / 10 10 20 20 10
SAN MARCOS MUNI AIRPORT 74 96 73 96 73 / 10 10 20 30 10
LA GRANGE - FAYETTE REGIONAL 75 96 75 97 74 / 10 30 10 30 10
SAN ANTONIO INTL AIRPORT 77 97 76 97 76 / 10 10 20 30 10
STINSON MUNI AIRPORT 76 97 75 98 75 / 10 10 20 30 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...17
SYNOPTIC/GRIDS...76
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Sep 5, 3:00 AM CST, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
400 AM CDT FRI SEP 5 2014
TXZ171>173-183>194-202>209-217>225-228-061100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
400 AM CDT FRI SEP 5 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING
THE LATE MORNING THROUGH EARLY EVENING HOURS. THE THUNDERSTORMS WILL
HAVE THE ABILITY TO PRODUCE WIND GUSTS UP TO 50 MPH...BRIEF HEAVY
RAINFALL....AND OCCASIONAL LIGHTNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TOMASELLI
In the hours before
Special weather statement, Sep 5, 2:27 PM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
327 PM CDT FRI SEP 5 2014
TXZ205-207-221>223-052115-
BEXAR-GONZALES-GUADALUPE-KARNES-WILSON-
327 PM CDT FRI SEP 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KARNES...EXTREME
EASTERN BEXAR...NORTHEASTERN WILSON...SOUTHERN GUADALUPE AND
SOUTHWESTERN GONZALES COUNTIES UNTIL 415 PM CDT...
AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR GILLETT...OR 11 MILES EAST OF
KOSCIUSKO...MOVING NORTHWEST AT 10 TO 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
STOCKDALE...
NIXON...
PANDORA...
LA VERNIA...
NEW BERLIN...
LEESVILLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2944 9823 2962 9779 2914 9762 2906 9784
TIME...MOT...LOC 2026Z 154DEG 9KT 2917 9778
Special weather statement, Sep 5, 2:50 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
350 PM CDT FRI SEP 5 2014
TXZ220-052130-
ATASCOSA-
350 PM CDT FRI SEP 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ATASCOSA COUNTY UNTIL 430
PM CDT...
AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CAMPBELLTON...MOVING NORTHWEST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CAMPBELLTON...
PLEASANTON...
MCCOY...
COUGHRAN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2899 9858 2906 9835 2874 9815 2867 9824
2865 9832
TIME...MOT...LOC 2050Z 153DEG 16KT 2874 9824Special weather statement, Sep 5, 4:44 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
544 PM CDT FRI SEP 5 2014
TXZ208-223-052330-
CALDWELL-GONZALES-
544 PM CDT FRI SEP 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR CALDWELL AND NORTHERN GONZALES
COUNTIES UNTIL 630 PM CDT...
AT 539 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES WEST OF WAELDER...OR 11 MILES EAST OF
LULING...MOVING NORTHWEST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MCNEIL...
TILMON...
BROWNSBORO...
MCMAHAN...
JOLIET...
TAYLORSVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2981 9777 2994 9751 2972 9734 2961 9750
TIME...MOT...LOC 2244Z 144DEG 11KT 2974 9748
Thunderstorm Wind, Caldwell
- When
- September 5, 4:50 PM CST
- Where
- Caldwell County, 7.7 mi SE of Tilmon
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 29.730, -97.450
A thunderstorm produced wind gusts estimated at 50 mph that blew down some large oak trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Illinois, September 5, 20141 death · 4 injured · $275,000 · 65 kt wind · 10 events
- Hail and Damaging Winds in Michigan, September 5, 20145 injured · $58,000 · 64 kt wind · 65 events
- Damaging Winds in Michigan, September 5, 2014$1.7 million · 65 kt wind · 6 events
- Flash Flooding in Utah, September 5 to 9, 2014$355,000 · 8 events
- Damaging Winds in Illinois, September 5, 2014$192,000 · 61 kt wind · 11 events
- Damaging Winds in Arkansas, September 5, 2014$225,000 · 52 kt wind · 2 events
- Flash Flood and Heavy Rain in Florida, September 5 to 6, 2014$100,000 · 3 events
- Wildfire in California, September 5 to 12, 20143 injured · 1 event
- Damaging Winds in Indiana, September 5, 2014$25,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Michigan, September 5, 20141 injured · 1 in hail · 8 events
- Hail and Damaging Winds in Indiana, September 5, 20141.5 in hail · 16 events
- Damaging Winds in Missouri, September 5 to 9, 2014$12,000 · 52 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543586.